Fibonacci and Lucas primes

J. V. Leyendekkers and A. G. Shannon
Notes on Number Theory and Discrete Mathematics, ISSN 1310–5132
Volume 19, 2013, Number 2, Pages 49–59
Full paper (PDF, 131 Kb)


Authors and affiliations

J. V. Leyendekkers
Faculty of Science, The University of Sydney
NSW 2006, Australia

A. G. Shannon
Faculty of Engineering & IT, University of Technology Sydney
NSW 2007, Australia


The structures of Fibonacci numbers, Fn, formed when n equals a prime, p, are analysed using the modular ring Z5, Pascal’s Triangle as well as various properties of the Fibonacci numbers to calculate “Pascal-Fibonacci” numbers to test primality by demonstrating the many structural differences between the cases when Fn is prime or composite.


  • Fibonacci sequence
  • Golden Ratio
  • Modular rings
  • Pascal’s triangle
  • Binet formula

AMS Classification

  • 11B39
  • 11B50


  1. Araci, S., M. Acikgoz, E. Şen. On the Extended Kim’s p-adic q-deformed Fermionic Integrals in the p-adic Integer Ring. Journal of Number Theory. Vol. 133, 2013, No. 10, 3348–3361.
  2. Benjamin, A. T. The Joy of Mathematics. The Great Courses, Chantilly, VA, 2007.
  3. Deakin, M. A. B. Theano: the World’s First Female Mathematician? Int. Journal of Mathematical Education in Science & Technology. Vol. 44, 2013, No. 3, 350–364.
  4. Kim, D. S., T. Kim, H. Y. Lee. p-adic q-integral on Zp associated with Frobenius-type Eulerian Polynomials and Umbral Calculus. Advanced Studies in Contemporary Mathematics. Vol. 23, 2013, No. 2, 243–251.
  5. Knuth, D. E. Art of Computer Programming, Volume 4. Addison-Wesley, New York, 2005, p. 50.
  6. Leyendekkers, J. V., A. G. Shannon. The Structure of the Fibonacci Numbers in the Modular Ring Z5. (Submitted).
  7. Livio, M. The Golden Ratio. Golden Books, New York, 2002.
  8. Lucas, E. Théorie des Fonctions Numériques Simplement Périodiques. American Journal of Mathematics. Vol. 1, 1878, 184–240.

Related papers

Cite this paper

Leyendekkers, J. V., & Shannon, A. (2013). Fibonacci and Lucas primes. Notes on Number Theory and Discrete Mathematics, 19(2), 49-59.

Comments are closed.